Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 93, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 10, 2004, 3:10 PM EDT for Johnson County, Morgan County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 3:10 PM EDT (19:10 UTC)
- Expired
- Jul 10, 2004, 7:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 101919 FFWJKL KYC115-175-102315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 310 PM EDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JOHNSON COUNTY IN KENTUCKY. MORGAN COUNTY IN KENTUCKY. * UNTIL 715 PM EDT. * AT 308 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING FROM SHOWERS AND THUNDERSTORMS IN MORGAN AND JOHNSON COUNTIES THAT CONTINUE TO TRAIN OVER THE SAME AREAS. DOPPLER RADAR INDICATES THAT HEAVY RAIN OF ONE AND ONE HALF TO TWO INCHES HAS FALLEN JUST SOUTHEAST OF WEST LIBERTY IN THE INDEX AREA IN THE LAST HOUR. AN ADDITIONAL INCH OF RAIN IS POSSIBLE BETWEEN 315 PM AND 400 PM IN THIS AREA AS THUNDERSTORMS CONTINUE TO MOVE ACROSS MORGAN COUNTY. IN FAR EASTERN MORGAN COUNTY AND PARTS OF NORTHERN AND WESTERN JOHNSON COUNTY...THUNDERSTORMS HAVE PRODUCED TWO TO THREE INCHES OF RAIN IN THE PAST TWO HOURS NEAR OPHIR AND ELNA TO THE NORTHWEST OF PAINTSVILLE. SOME STREAMS THAT MAY BE AFFECTED INCLUDE LOST CREEK AND LOWER SANDLICK CREEK IN MORGAN COUNTY. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF STREAMS AND CREEKS...ROADS AND ROADSIDE CULVERTS AS WELL AS IN POOR DRAINAGE AREAS. THE RUNOFF WILL ALSO TRIGGER ROCK AND MUDSLIDES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. LAT...LON 3800 8315 3789 8317 3783 8266 3793 8279 $$ PELTON
3 follow-up statements
000 WGUS73 KJKL 102051 FFSJKL KYC115-175-102315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 447 PM EDT SAT JUL 10 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON AND MORGAN COUNTIES IN EASTERN KENTUCKY UNTIL 715 PM EDT... ALTHOUGH THE STORMS THAT PASSED THROUGH THE AREA HAVE DIMINISHED IN INTENSITY...DOPPLER RADAR RAINFALL ESTIMATES OF 2 AND A HALF TO THREE INCHES FELL IN WESTERN JOHNSON COUNTY AND EASTERN MORGAN COUNTY. IN ADDITION ANOTHER AREA OF HEAVY RAIN WITH NEARLY TWO INCHES OF RAIN FELL IN CENTRAL AND FAR WESTERN MORGAN COUNTY. RUNOFF FROM THESE STORMS WILL CONTINUE TO PUSH STREAMS AND CREEKS OUT OF THEIR BANKS. RESIDENTS SHOULD MAINTAIN A WATCH FOR HIGH WATER AND DO NOT ATTEMPT TO CROSS FAST MOVING WATER. ADDITIONAL STORMS PUSHING SOUTH THROUGH ROWAN COUNTY WILL ADD TO THE FLOOD POTENTIAL. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. $$ DUSTY
000 WGUS73 KJKL 102212 FFSJKL KYC115-175-102315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 607 PM EDT SAT JUL 10 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR JOHNSON AND MORGAN COUNTIES IN EASTERN KENTUCKY UNTIL 715 PM EDT... ANOTHER ROUND OF HEAVY RAIN IS MOVING INTO THE AREA THAT RECEIVED THE PREVIOUS DRENCHING. WITH THE RUNOFF CREATING THE HIGH WATER FOR AREA STREAMS AND MORE RAIN TO ADD TO THE PROBLEM...AREA RESIDENTS WILL HAVE TO MAINTAIN VIGILANCE TO THE POSSIBLE NEED TO MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. $$ DUSTY
000 WGUS73 KJKL 102327 FFSJKL KYC115-175-102330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 716 PM EDT SAT JUL 10 2004 ...THE FLASH FLOOD WARNING FOR MORGAN AND JOHNSON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 716 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAIN HAS ENDED AND IS NO LONGER CAPABLE OF PRODUCING FLOODING...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. EXCESSIVE RUNOFF WILL CAUSE NUISANCE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLOODING HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. $$ DUSTY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:20 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 10, 10:20 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1020 AM EDT SAT JUL 10 2004 .DISCUSSION... MORNING UPDATE WILL INCLUDE THE REMOVAL OF MORNING FOG WORDING AND AN INCREASE IN TEMPS. STILL EXPECTED LIKELY CONVECTION ACROSS THE NORTH NEARER TO SURFACE BOUNDARY STRETCHED ACROSS IN/OH. PREVIOUS FORECAST THOUGHTS STILL TRUE ABOUT ISO HEAVY RAIN THREAT WITH LIMITED SVR THREAT. INCREASED POPS BY 10 IN SOUTHWEST ZONES BASED ON CURRENT SAT TRENDS AND WHERE CU WILL LIKELY DEVELOP FIRST. ALSO INCREASE TEMPS AREA WIDE AS WE ARE RUNNING ABOUT 3 DEGREES WARMER THAN THIS TIME YESTERDAY. WARMING TO CONTINUE NICELY BEFORE CU FIELD BECOMES BKN. UPPER SHORTWAVE EXPECTED TO CONTINUE ACROSS RIDGE AND PROPAGATE SE EARLY THIS EVE. UPDATE OUT SHORTLY. && .PREV DISCUSSION... 457 AM EDT SAT JUL 10 2004 BOUNDARY TO THE NORTH LOSING DEFINITION AS EXPECTED...AND BY THIS AFTERNOON...WILL STRETCH ACROSS EASTERN CONUS FROM LOW IN PLAINS...ACROSS PORTIONS OF THE OHIO VALLEY...AND TO LOW OFF THE NEW ENGLAND COAST. INVERSION WILL NOT BE OF CONCERN TODAY...AND WITH BOUNDARY CONTINUING TO BE IN SUCH CLOSE PROXIMITY TO THE CWA...COMBINED WITH CAPES TRYING TO PUSH 3000...AND LI/S UP TO 6...CONVECTION IS A GOOD BET. BEST CHANCE WILL BE BASED ON PERSISTENCE...WITH HIGHEST POPS IN NORTHERN CWA...CLOSER TO SFC BOUNDARY. THE CASE WILL BE HELPED WITH THE APPROACH OF A S/WV INTO CENTRAL INDIANA BY THE AFTERNOON...AND AN ABUNDANCE OF BOUNDARIES TRAVERSING THE AREA THANKS TO WHAT WILL MORE THAN LIKELY BE ONGOING CONVECTION THIS MORNING ALONG BOUNDARY. ALSO...DESPITE THE FACT THAT NO WELL DEFINED STREAK EXITS...UPPER LEVEL DIVERGENCE WILL BE WEAK...BUT EXISTENT. WIND PROFILES VERY WEAK...SO LITTLE IN THE WAY OF EXPECTED SVR WX...BUT WITH PW CLOSE TO 2 INCHES...AND NEXT TO NO STEERING...ISOLATED FLASH FLOODING IS A CONCERN...ESPECIALLY IN THE NORTHERN PORTIONS OF THE CWA. FOR TONIGHT/S POPS...DROPPED OFF AFTER SUNSET...BUT ELECTED NOT TO DROP BELOW CHANCE IN SAME AREA IN NORTH IN WHICH LIKELY POPS WERE HELD IN TODAY/S GRIDS. THIS WAS DONE PRIMARILY IN RESPONSE TO THE EXPECTATION THAT THE PREVIOUSLY MENTIONED S/WV IN INDIANA THAT WILL BE ASSOCIATED WITH BETTER ACTIVITY ALONG FRONT DURING THE AFTERNOON TODAY...WILL WORK SOUTH INTO THE NIGHTTIME HOURS TONIGHT...BRINGING THE HIGHER PROBABILITY OF PRECIP SOUTH WITH IT INTO THE OVERNIGHT HOURS. UNDERCUT MAV MOS A BIT ON SUNDAY...BUT ONLY A BIT. ORIGINAL SFC BOUNDARY WILL WASH OUT THROUGH THE EASTERN OHIO VALLEY...WITH SURVIVING PRIMARY SFC FEATURES BECOMING ASSOCIATED WITH TWO DIFFERENT SYSTEMS...ONE OFF NW COAST...AND ONE OVER NORTHEASTERN PLAINS. WESTERN HALF OF BOUNDARY WILL REMAIN SLOW/STATIONARY...AND ACTUALLY PULL OFF TO THE NORTH DURING THE DAY ON SUNDAY. THIS WAS A BIG PLAYER IN THE UNDER-CUTTING OF MOS. DID NOT GO LOWER BECAUSE BOTH MAV AND META SUPPORT THE PASSAGE OF PREVIOUSLY MENTIONED S/WV DURING THE DAY ON SUNDAY. ANGLE OF ATTACK IS A LITTLE AWKWARD TO TAKE ADVANTAGE OF THE ENERGY TO IT/S POTENTIAL...AS THE LOBE IS A W/E ORIENTED ONE...AND IS MOVING SLOWLY SOUTHEASTWARD. HOWEVER...SHOULD BE ENOUGH TO SET OFF CONVECTION GIVEN GOOD INSTABILITY. HOWEVER...AGAIN...WIND PROFILES VERY WEAK...SO LITTLE IN THE WAY OF EXPECTED SVR WX...BUT WITH PW ON THE ORDER OF AROUND 1.7...AND NEXT TO NO STEERING...ISOLATED FLASH FLOODING MAY BE OF CONCERN. AS FOR TEMPERATURES...POPULATED WITH MAV MOS...THEN ELIMINATED MOUNTAIN COUNTY BIAS..AND ALLOWED FOR A LITTLE COOLER NORTH GIVEN BOUNDARY. AS SUGGESTED BY FORECAST SOUNDINGS THROUGH SHORT TERM...USED AROUND 2KFT AS INFLECTION PT FOR LAPSES. NO REALLY IMPRESSIVE RIDGE VALLEY SPLIT WAS INCORPORATED...AS CLOUDS AND MOISTURE LOOK TO BE A BIG PLAYER TONIGHT AND SUNDAY NIGHT. JUST A STANDARD VALLEY DROP AND EXTREME VALLEY DROP. HOWEVER...WORKED IN A BIT MORE OF A SPLIT FOR MONDAY NIGHT COMPARED TO FIRST TWO...AS IT LOOKS LIKE A MUCH BETTER BET FOR MORE MINIMAL CLOUD COVER. HOWEVER...WITH A NORTHERLY COMPONENT TO WINDS...RIDGE VALLEY SPLIT WILL BE MINIMIZED THEN AS WELL. AS FOR ACTUAL VALUES...REMAINED CLOSE TO MAV MOS OVERALL FOR LOWS...BEEN HARD TO BEAT AS OF LATE. HOWEVER...FOR HIGHS...MAV ATTEMPTS TO KEEP HIGHS NEARLY IDENTICAL THROUGH THE NEXT 3 DAYS. WARMING WOULD BE MORE INTUITIVE...BUT INSTEAD...KEPT THINGS VERY SIMILAR TODAY AND TOMORROW AS 850 TEMPS ACTUALLY SLIGHTLY COOLER TOMORROW...ALTHOUGH SLIGHTLY WARMER THAN MOS...THEN WARMED THINGS UP EVEN MORE FOR DAY 3. && .PREV DISCUSSION... 1030 PM EDT FRI JUL 9 2004 CONVECTION THAT TRIED TO CROSS THE FOOTHILLS HAS DISSIPATED WITH END RESULT THAT ERN KY IS RAIN FREE THIS EVENING. THIS IS EVIDENT ON THE SFC CHAR THAT HAS THE BETTER MOISTURE OVER CNTRL KY. A WEAKENING LINE OF SHRA/TSRA STILL JUST WEST OF I-75 TRYING TO MAKE SLOW PROGRESS TO THE EAST. SLIGHT CHC THAT IT COULD MAKE IT INTO THE AREA AND WITH DWPTS STILL IN THE 60S THERE IS SUFFICIENT MOISTURE FOR PCPN ACTIVITY. WHAT IS LACKING IS THE TRIGGER. HIGH RH/CALM WINDS SPELLS ANOTHER ROUND OF PATCHY VALLEY FOG...TYPICAL FOR ERN KY. UPDATE ZONES TO REDUCE POPS AND ADD FOG. NOT CONVINCED THAT PCPN STILL CAN NOT MAKE A PRESENCE BUT BETTER CHANCE WILL BE SAT DUE TO THE NUMEROUS BOUNDARIES LEFT BEHIND FROM TODAYS CONVECTION AND ANOTHER DAY OF SOUTHERLY MOIST FLOW. 630 PM EDT FRI JUL 9 2004 .AVIATION...CONVECTION CONTINUES TO FIRE IN NRN KY ALONG THE STALLED WARM FRONT. THIS CONVECTION IS TRYING TO WORK SE INTO ERN KY AND MAY COME CLOSE TO KJKL. HOWEVER...WITH THE SPEED OF MOVEMENT AND THE ONSET OF SUNSET...DO NOT EXPECT TSRA TO GET INTO THE TAF AREAS. FOG AGAIN TONIGHT WILL BE PROBLEMATIC AND PROBABLY DENSER THAN LAST NIGHT WITH THE INCREASED HUMIDITY. ONCE AGAIN KJKL WILL BE SPARED THE LOW VIS DUE TO RIDGETOP LOCATION. SAT WILL SEE AN INCREASE IN CONVECTION WITH THE ELEVATED MOISTURE LEVELS AND POTENTIAL BOUNDARIES LEFT BEHIND FROM TODAYS ACTIVITY. WILL PLACE VCTS IN AFTERNOON TAFS ALL LOCATIONS. ANY STORMS WILL BE PRIMARILY SLOW MOVERS AND WILL BUILD...RAIN AND COLLAPSE WITHIN A SMALL AREA. PRECIPITABLE WATER IN EXCESS OF 2 INCHES SO ANY STORMS COULD BECOME HEAVY RAIN WITH STRONG GUSTY WINDS. HEAVY RAIN AND DOWNBURST WINDS THE PRIMARY THREATS. 400 PM EDT FRI JUL 9 2004 SFC FRONT HAS PUSHED N OF THE OH RIVER AND NOW LIES FROM NEAR PIA TO MIA TO CRW TO NEAR ROA AFTER SHORT LIVE REPRIEVE IN THE HUMIDITY ON THU AFTERNOON AND NIGHT. CONVECTION HAS FIRED ALONG AND JUST S OF THE BOUNDARY OVER NORTH CENTRAL KY/SE IN AND SOUTHERN OH. ALSO ANOTHER CONVECTIVE CLUSTER WAS IN THE CHICAGO VICINITY. UPPER LEVEL TROUGH IS PUSHING THROUGH THE NORTHERN GREAT LAKES AND IT COMBINED WITH DAYTIME HEATING OF THE WARM AND UNSTABLE AIRMASS SEEMS TO BE RESPONSIBLE FOR THE CONVECTION. TONIGHT THROUGH SATURDAY NIGHT...WITH RIDGE AXIS TO OUR SW...EXPECT SOME OF THIS CONVECTION TO MOVE AROUND THE RIDGE AND GENERALLY FOLLOW THE BOUNDARY TO THE ESE...POSSIBLY AS A SMALL MCS. WITH THIS IN MIND WENT WITH HIGHER POPS (40%) FOR IN THE NORTH AND EAST. MODELS HAVE BEEN CONSISTENT WITH DEVELOPING AN MCS TYPE FEATURE NW OF THE AREA AND MOVING IT DOWN TO NEAR THE OH RIVER BY LATE TONIGHT AND ACROSS THE REGION ON SAT. AN UPPER LEVEL SW/V ASSOCIATED WITH THIS FEATURES SHOULD LEAD TO BETTER COVERAGE OF CONVECTION ON SAT. MODEL FORECAST SOUNDINGS HAVE MODERATELY UNSTABLE AIRMASS WITH LIS IN THE -4 TO -6C RANGE AND CAPES OF 2000+ J/KG. PWS ALSO INCREASE THROUGHOUT THE DAY AND WITH WEAK SHEAR AND HIGH WBZ AND FORECAST STORM MOTION OF 10 KTS OR LESS SOME LOCALLY HVY RAIN FROM STORMS WOULD BE THE MAIN THREAT. THE NORTHERN AND PERHAPS EASTERN COUNTIES THAT ARE CLOSEST TO THE BOUNDARY WOULD BE THE MOST SUSCEPTIBLE. AS FOR TEMPS...MAV TEMPS LOOKED ON TARGET FOR TONIGHT AND TOMORROW AND DID NOT STRAY. WENT A LITTLE COOLER IN THE NORTH AND EAST AS CLOUDCOVER SHOULD BE A LITTLE HIGHER THERE. ALL GUIDANCE POPS WERE 50% TOMORROW AND WENT WITH THEM FOR NOW...LATER SHIFTS MAY WANT TO RAISE THEM...PENDING TRENDS IN LATER MODEL RUNS. LINGERED SMALL CHANCE POPS THROUGH THE NIGHT ON SAT NIGHT AS SW/V PASSING JUST TO THE N AND E OF THE REGION MAY ALLOW SOME CONVECTION TO CONTINUE PAST SUNSET. SUNDAY AND MONDAY...WITH NW FLOW BETWEEN SUBTROPICAL RIDGE AND DEVELOPING TROUGH OVER THE NORTHEASTERN US...THE REGION SHOULD BE SUSCEPTIBLE TO MAINLY DIURNAL CONVECTION THROUGH THE REST OF THE NEAR TERM WITH ANY PASSING HARD TO TIME DISTURBANCES AS THE BOUNDARY REMAINS IN THE VICINITY. TRENDED POPS IN THAT DIRECTION. TEMPS THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. EXTENDED...WHILE LOOKING PAST THE CONV FEEDBACK PROBLEMS OF THE GFS AND SLOWING SHORTWAVE TIMING CLOSER TO ECMWF/ETA PER HPC GUID...THE EXTENDED FEATURES A TRANSITION FROM A NEARLY ZONAL PATTERN TO A EAST TROUGH/WEST RIDGE REGIME WITH ENERGY CROSSING OVER THE RIDGE FROM THE PAC AND BUILDING THE EASTERN TROUGH. WITH THIS NW FLOW OVER THE REGION...AREA MAY BE AFFECTED A COUPLE OF TIMES BY CONVECTIVE COMPLEXES. RIGHT NOW HAVE THE HIGHEST POPS TARGETED ON TUE AND THEN AGAIN ON THU WITH A PAIR OF SHORTWAVES. MADE LITTLE CHANGES TO TEMPS DURING THE PERIOD FROM THE LAST FORECAST CYCLE. && .JKL...WATCHES/WARNINGS/ADVISORIES...KY...NONE. && OUDEMAN
Hazardous weather outlook, Jul 10, 6:09 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 609 AM EDT SAT JUL 10 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 609 AM EDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...SOUTH OF A NEARLY STATIONARY FRONT STRETCHING ACROSS PORTIONS OF INDIANA AND OHIO. THESE WILL BE SLOW MOVERS...AND THIS COMBINED WITH A VERY MOIST ATMOSPHERE...COULD RESULT IN INTENSE RAINFALL RATES IN SOME AREAS. ISOLATED 2.00 INCH AMOUNTS IN A SHORT PERIOD OF TIME ARE POSSIBLE... AND COULD RESULT IN FLASH FLOODING CONCERNS. AREAS MAINLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY ARE OF GREATEST CONCERN TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ON SUNDAY...MONDAY... TUESDAY...AND THURSDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS ON BOTH WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN EXCESSIVE RAINFALL AMOUNTS. PIEPER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 36 min |
| Jul 10, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 63 min |
| Jul 10, 6:49 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 41 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.